MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM 15X80MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM 15X80MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 6478-6-625
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 04/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Customer informed to sales rep that physician noticed from x-ray that the mrh press-fit stem was broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event an event regarding crack/fracture involving a duracon stem was reported.The event was confirmed via evaluation of the returned device.Method & results -product evaluation and results: the fracture morphology indicates that the device failed in bending fatigue with the stem rotating counter clockwise with respect to the femoral component.Wear consistent with articulation within the femoral and tibial components were observed on the axle.Damage consistent with articulation against the femoral component was observed on the lateral side of the tibial rotating component.Xrf showed that the femoral component, axle, stem, and tibial rotating component were consistent with their respective drawings.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event was confirmed via evaluation of the returned device.Device evaluation indicated that the device failed in bending fatigue with the stem rotating counter clockwise with respect to the femoral component.Wear consistent with articulation within the femoral and tibial components were observed on the axle.Damage consistent with articulation against the femoral component was observed on the lateral side of the tibial rotating component.Xrf showed that the femoral component, axle, stem, and tibial rotating component were consistent with their respective drawings.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TI DUR REG FLUTED STEM 15X80MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10072515
Report Number0002249697-2020-00941
Device Sequence Number14390634
Product Code JWH
UDI-Device Identifier07613327044904
UDI-Public07613327044904
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K973164
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/30/2019
Device Model Number6478-6-625
Device Catalogue Number64786625
Device Lot NumberT3709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;